Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Oct 5, 2019, 3:34 AM MDT. It took effect at Oct 5, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2019, 3:34 AM MDT (09:34 UTC)
- In effect from
- Oct 5, 2019, 12:00 PM MDT
- Expired
- Oct 5, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
932 WWUS85 KCYS 050934 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 334 AM MDT Sat Oct 5 2019 ...RED FLAG WARNING FOR ZONES 303 AND 308 THIS AFTERNOON... .Critical Fire Weather conditions are likely to develop across portions of zones 303 and 308 early this afternoon before cooler temperatures and weakening winds arrive later this evening. WYZ303-308-060100- /O.NEW.KCYS.FW.W.0032.191005T1800Z-191006T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Laramie Valley/Shirley Basin- 334 AM MDT Sat Oct 5 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 303 and Fire weather zone 308. * WIND...20 to 25 mph with gusts to 35 mph possible. Winds will decrease slowly through the day. * HUMIDITY...10 to 15% increasing quickly in the evening. * HAINES...2 to 3 * THUNDERSTORMS...Thunderstorms unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
864 WWUS85 KCYS 052047 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 247 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING FOR ZONES 303 AND 308 THIS AFTERNOON... .Critical Fire Weather conditions have developed across portions of zones 303 and 308 this afternoon. Cooler temperatures and weakening winds arrive later this evening. WYZ303-308-060100- /O.CON.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Laramie Valley/Shirley Basin- 247 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 308... * AFFECTED AREA...Fire weather zone 303 and Fire weather zone 308. * WIND...20 to 25 mph with gusts to 40 mph possible. Winds will decrease slowly through the day. * HUMIDITY...10 to 15% increasing quickly in the evening. * HAINES...2 to 3 * THUNDERSTORMS...Thunderstorms unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
534 WWUS85 KCYS 052137 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 337 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING FOR ZONES 303 AND 308 THIS AFTERNOON EXPANDED TO ZONES 304, 306, AND 309... .Critical Fire Weather conditions have developed this afternoon. Cooler temperatures and weakening winds arrive later this evening. WYZ304-306-309-060100- /O.EXA.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/ Southwest Carbon County-Upper North Platte River Basin- South Laramie Range/Medicine Bow NF- 337 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 304,...306, AND 309... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zones 304, 306, and 309. * WIND...20 to 25 mph with gusts to 40 mph possible. Winds will decrease slowly through the day. * HUMIDITY...10 to 15% increasing quickly in the evening. * HAINES...2 to 3 * THUNDERSTORMS...Thunderstorms unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-308-060100- /O.CON.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Laramie Valley/Shirley Basin- 337 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 308... * AFFECTED AREA...Fire weather zone 303 and Fire weather zone 308. * WIND...20 to 25 mph with gusts to 40 mph possible. Winds will decrease slowly through the day. * HUMIDITY...10 to 15% increasing quickly in the evening. * HAINES...2 to 3 * THUNDERSTORMS...Thunderstorms unlikely. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
262 WWUS85 KCYS 060058 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 658 PM MDT Sat Oct 5 2019 ...Red Flag Warnings will Expire at 7 pm... WYZ303-304-306-308-309-060200- /O.EXP.KCYS.FW.W.0032.000000T0000Z-191006T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF- 658 PM MDT Sat Oct 5 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 303, 304, 306, 308, AND 309... Relative humidities will slowly recover this evening with the gusty winds diminishing for a short period. However, wind speeds will increase once again late tonight as a frontal boundary moves through the area. An isolated snow shower cannot be ruled out along the Cheyenne Ridge after midnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 5, 12:06 AM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Oct 5, 12:06 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1206 AM MDT Sat Oct 5 2019 .UPDATE... Issued at 1151 PM MDT Fri Oct 4 2019 ...HIGH WIND WARNINGS EXPANDED TO INCLUDE THE CITY OF CHEYENNE. Latest forecast guidance including high res ensembles show impressive subsidence and surface pressure rises taking place behind the departing surface trough. CYS wind gusts guidance along with several recent observations of gusts in excess of 40 kts indicates the possibility of 50 to 55 kt surface gusts late this evening and early this morning. As such, the High Wind Warning has been expanded to cover the city of Cheyenne and central Laramie County. Winds will likely peak between now and 12z as strong subsidence and jet energy move overhead. Sporadic strong gusts will be possible through 6 am local time with the potential for damage and impacts to transportation. UPDATE Issued at 911 PM MDT Fri Oct 4 2019 Potent shortwave moving through eastern WY and western NE sparked strong convection this evening, with several reports of hail from pea to nickel size from south of Torrington across Scottsbluff. Convection will slowly diminish later this evening, with the attention turning to strong gradient winds affecting the wind- prone areas, including Arlington, I-80 Summit and Bordeaux. 700mb winds progged between 50 and 60 kt with CAG-CPR and CAG-BRX height gradients peaking between 80 and 90m overnight. No changes to the current high wind headlines. UPDATE Issued at 704 PM MDT Fri Oct 4 2019 Despite gusty winds, relative humidities have increased above 15 percent. Therefore, Red Flag Warnings for fire weather zones 303, 304 and 308 expired at 7 PM MDT. Still expect stronger winds to develop through the favored wind-prone areas of southeast WY later this evening. && .SHORT TERM...(This evening through Sunday night) Issued at 222 PM MDT Fri Oct 4 2019 Main concern will be with strong winds over parts of the area tonight. Winds are coming up slowly out west this afternoon with some gusts near 50 mph at a few sites. Strongest winds still look to occur later this evening into early Saturday morning with 7H winds still progged 50 to 60 kts over the Laramie Range so current high wind hilites look fine and will not alter. There is some potential for a short period of strong winds just east of the Laramie Range later tonight so will have to watch. Cold front will also sweep across the CWA tonight as a potent upper trough moves across. A few showers and maybe a tstm or two also possible over northern parts of the CWA tonight where somewhat better dynamics will move across. Saturday looks breezy and dry with cooler temperatures. A second shortwave will then pass across early Sunday but main effects should be just to bring a reinforcing push of cooler air, though a few showers cannot be ruled out Sunday morning. .LONG TERM...(Monday through Friday) Issued at 222 PM MDT Fri Oct 4 2019 Mild and dry conditions will hold Monday through Tuesday. Attention then turns to a pretty strong upper trough that should pass across the region later Weds through Thursday. Strong cold front should plunge south across the CWA by late Weds with some post-frontal pcpn behind it. Temps look cold enough for snow over many areas later Weds night into Thursday with accumulating snow hinted by latest EC. Upper trough progressive which would limit snowfall but it does look like our first winter-like system of the season. Clearing out by late Thursday as the system moves east out of the area. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1203 AM MDT Sat Oct 5 2019 A few lingering pockets of MVFR to IFR conditions should gradually diminish over the next few hours. The main aviation concern during the overnight will be strong winds, especially over the south east Wyoming terminals where gusts in excess of 35 knots will be common through early Saturday. Occasional gusts in excess of 50 knots are possible at KCYS. Severe mountain wave turbulence is possible over southeast Wyoming through 15z Saturday. && .FIRE WEATHER... Issued at 222 PM MDT Fri Oct 4 2019 Critical or near critical conditions will continue into early this evening over lower elevations of carbon and Albany counties due to gusty winds and low humidities. Recovery should occur fairly fast this evening as a cold front sweeps east across the area though winds will stay on the gusty side. A few showers are possible tonight up north otherwise dry conditions are expected. Cooler and remaining quite breezy Saturday. Conditions may get close to critical levels over the southern Laramie valley Saturday afternoon. Mild and dry weather expected Sunday into early next week with less wind. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...High Wind Warning until noon MDT today for WYZ106-110-116>118. NE...None. && UPDATE...AL SHORT TERM...RE LONG TERM...RE AVIATION...CLH FIRE WEATHER...RE
Hazardous weather outlook, Oct 4, 9:28 PM MDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 928 PM MDT Fri Oct 4 2019 WYZ101>119-060330- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 928 PM MDT Fri Oct 4 2019 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT High Wind Warnings are in effect tonight for strong winds of 55 to 65 mph affecting the wind prone areas including Arlington, Buford, the Interstate 80 Summit, and Bordeaux. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Strong and gusty winds will continue through Saturday morning, then slowly subside in the afternoon. There is the potential for accumulating snow over most areas late next week with the passage of a strong cold front. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-060330- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 928 PM MDT Fri Oct 4 2019 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TONIGHT Widely scattered thunderstorms will continue through late evening. Gusty winds to 40 mph, small hail and brief heavy rain are possible east of a line from Alliance to Bridgeport. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:12 PM MDT | Special Weather Statement | CYS | Goshen | 33 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.